Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 343, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 16, 2012, 7:03 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 16, 2012, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Rutherford County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 7:10 PM CDT | HAIL 1 | 11 S Murfreesboro, TN | 1 INCH DIAMETER HAIL IN CHRISTIANA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS54 KOHX 170003
SVROHX
TNC003-149-170045-
/O.NEW.KOHX.SV.W.0343.120817T0003Z-120817T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
EXTREME NORTHERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 653 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR BELL BUCKLE...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTH CENTRAL RUTHERFORD COUNTY...
RURAL NORTHERN BEDFORD COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3573 8624 3558 8628 3565 8651 3571 8652
3576 8645
TIME...MOT...LOC 0002Z 284DEG 12KT 3569 8641
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:49 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 16, 2:49 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 249 PM CDT THU AUG 16 2012 .DISCUSSION...FRONT IS TO THE NW OVER CNTRL MO MOVING SEWD WHILE AN OLD DISSIPATING FRONT IS TO THE SOUTH OVER GA/AL/MS. THUS THESE 2 FEATURES SERVE TO FOCUS CONVECTION OVER THE OH VALLEY AND DEEP SOUTH. NO SIGNIFICANT CONVECTION PRESENTLY OVER THE MIDSTATE. MAINILY DUE TO THE MID LEVEL INVERSION AND LACK OF DEEP MOISTURE. AS THE FRONTAL ZONE MOVES CLOSER LATE TODAY WE MAY START TO PICK SOME CONVECTION IN THE EXTREME NW COUNTIES. THAT ACTIVITY WILL SPREAD EWD ACROSS THE AREA BUT WILL THIN A GOOD BIT IN THE EAST WHERE MOISTURE IS NOT AS PLENTIFUL. THE FRONT(WIND SHIFT) IS EXPECTED TO ARRIVE IN THE NWRN COUNTIES BETWEEN 08Z AND 09Z WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORM ALONG AND AHEAD OF THE FRONT. IT SHOULD BE EAST OF KBNA BY 17Z AND AT KCSV 19Z TO 20Z. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST FRIDAY NIGHT AS DRIER AIR PUSHES INTO THE MIDSTATE. HOWEVER, THE FRONT DOES NOT PUSH FAR ENOUGH SOUTH TO TOTALLY PUSH ALL OF THE PRECIP OUT OF THE AREA. I'VE LEFT A SLIVER OF POPS OVER THE SRN MOST AND SERN MOST COUNTIES FOR SAT AND SUN. THEN A 2ND SURGE OF DRY AIR PUSHES IN SUN NGT AND MON MOVING THE FRONT AND ITS MOISTURE FURTHER INTO THE DEEP SOUTH. THINK THE GFS IS A BIT TOO FAST IN BRINGING BACK MOISTURE IN THE WEST AND HAVE KEPT THE AREA DRY THROUGH WED NGT. ANOTHER FRONTAL SYSTEM APPROACHES ON THU SO I'VE INCLUDED A 20 POP FOR THU AND THU NGT. SEVERE...SPC HAS OUTLOOKED A SLGT CHC AREA OVER THE WRN OH VALLEY. ANY SVR CONVECTION THAT FORMS IN THIS AREA WILL LIKELY DROP BELOW SVR LIMITS AS THE FRONT MOVES INTO THE NW COUNTIES AFTER MIDNIGHT. THEN WITH THE FRONT OVER THE ERN PORTION OF THE MIDSTATE TOMORROW AFTN WHEN THE DIURNAL CYCLE RAMPS UP AGAIN THEY HAVE OUTLOOKED AN AREA OVER THE SERN HALF OF MIDDLE TENNESSEE PLUS NRN MS/AL/GA. BIGGEST THREAT WOULD BE DAMAGING WINDS. HEAVY RAIN...HPC IS OUTLOOKING LESS THAN AN INCH OF RAIN FOR THIS EVENT. WHILE THERE WILL BE SIGNIFICANT MOISTURE AHEAD OF THE FRONT...THE FRONT IS EXPECTED TO MOVE AT A MODEST PACE ACROSS THE AREA W/O GETTING "HUNG UP". ALSO...MUCH OF THE UPPER SUPPORT IS WELL NORTH OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 85 64 83 / 50 70 30 10 CLARKSVILLE 70 82 60 81 / 60 50 10 10 CROSSVILLE 65 81 61 79 / 20 70 50 20 COLUMBIA 71 85 64 84 / 50 70 30 10 LAWRENCEBURG 70 86 63 85 / 40 70 30 10 WAVERLY 70 82 60 82 / 60 50 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Aug 16, 6:21 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 621 PM CDT THU AUG 16 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-172330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 621 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST TONIGHT. A FEW STRONG STORMS ARE POSSIBLE...ESPECIALLY ACROSS AREAS WEST OF I 65 THIS EVENING. GUSTY WINDS AND HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY... ESPECIALLY FOR AREAS SOUTH AND EAST OF NASHVILLE. A COLD FRONT WILL PRODUCE NUMEROUS THUNDERSTORMS. SOME MAY CONTAIN LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. HEAVY DOWNPOURS WILL ALSO BE A CONCERN WITH THE POTENTIAL FOR LOCALIZED FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:10 PM CDT | Special Weather Statement | OHX | Benton, Houston, Stewart | 80 min |
| Aug 16, 8:21 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 24 min |
| Aug 16, 8:31 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 59 min |
| Aug 16, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 44 min |
| Aug 16, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 26 min |
| Aug 16, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 42 min |
| Aug 16, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 46 min |
| Aug 16, 9:33 PM CDT | Special Weather Statement | OHX | Houston | 57 min |
| Aug 16, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Sumner | 47 min |
| Aug 16, 10:20 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale, Wilson | 40 min |
| Aug 16, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Rutherford, Smith, Sumner and 2 more | 46 min |
| Aug 16, 10:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Marshall, Maury, Rutherford, Williamson | 54 min |
| Aug 16, 10:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 45 min |
| Aug 16, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Marshall, Maury, Rutherford, Williamson | 49 min |
| Aug 16, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Giles and 13 more | 36 min |
| Aug 16, 11:56 PM CDT | Special Weather Statement | OHX | DeKalb, Fentress, Overton, Putnam, White | 64 min |
| Aug 17, 12:05 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Giles, Grundy, Lawrence and 7 more | 40 min |
| Aug 17, 12:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 28 min |
| Aug 17, 1:23 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 74 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.